Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver Labs
Dec 25, 2011

I have a question about the reliability of liver function tests. Mine are always within the normal range--sometimes the upper limit of normal, but normal. However, I often have pain under my right ribs that sometimes radiates to the back. Did ultrasound, which I was told showed small amount of fat developing and I had some "sludge" in my gallbladder. I was told this is very common and no big deal. They said HIV can cause fat to develop and cause fatty liver. And, I have gained about 40 pounds from my "normal" weight, which would now make me considered overweight.

Anyway, just curious whether liver function test are often the first sign of something being wrong? I mean, if there was really something going on, the tests would show it? If something is wrong, is it usually something docs catch and can make changes and totally reversible? Obviously, I'm concerned about liver problems from taking meds--including Tylenol over the years, but always within the daily allowance. I suppose the pain could actually be from my bowels or gallbladder. I usually always have solid stools and always of normal color. Occasionally after eating hamburger with higher fat content, I'll get loose stools or diarrhea. I'm not sure what it is about hamburger--don't get that with greasy fried foods, which would be the norm for gallbladder issues.

Response from Dr. Holodniy

You don't indicate whether you have HIV infection, and if so, are taking HIV or other meds, and what your CD4 is currently, or why these tests were even performed. I suggest you consult with a liver specialist.



Previous
Started treatment too soon?
Next
cd 4 always less then 500

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement